Multiplicative decomposability of shifted sets

Christian Elsholtz*

*Corresponding author for this work

    Research output: Contribution to journalArticlepeer-review


    The following two problems are open. Do two sets of positive integers and ℬ exist, with at least two elements each, such that +ℬ coincides with the set of primes ℘ for sufficiently large elements?Let =6, 12, 18. Is there an infinite set ℬ of positive integers such that ℬ+1⊂℘? A positive answer would imply that there are infinitely many Carmichael numbers with three prime factors.In this paper we prove the multiplicative analogue of the first problem, namely that there are no two sets and ℬ, with at least two elements each, such that the product ℬ coincides with any additively shifted copy ℘+c of the set of primes for sufficiently large elements. We also prove that shifted copies of sets of integers that are generated by certain subsets of the primes cannot be multiplicatively decomposed.

    Original languageEnglish
    Pages (from-to)97-107
    Number of pages11
    JournalThe Bulletin of the London Mathematical Society
    Issue number1
    Publication statusPublished - Feb 2008

    ASJC Scopus subject areas

    • Mathematics(all)


    Dive into the research topics of 'Multiplicative decomposability of shifted sets'. Together they form a unique fingerprint.

    Cite this